Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2017, 2:14 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 6, 2017, 2:33 PM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WUUS55 KPUB 062014
SVRPUB
COC061-099-062045-
/O.NEW.KPUB.SV.W.0078.170606T2014Z-170606T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
214 PM MDT TUE JUN 6 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
North central Prowers County in southeastern Colorado...
Southeastern Kiowa County in southeastern Colorado...
* Until 245 PM MDT
* At 213 PM MDT, a severe thunderstorm was located near Chivington,
or 22 miles north of Lamar, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chivington and Neeoshe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3834 10271 3852 10264 3846 10226 3821 10237
TIME...MOT...LOC 2013Z 288DEG 10KT 3841 10259
HAIL...1.00IN
WIND...60MPH
$$
KT2 follow-up statements
345
WWUS55 KPUB 062023
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
223 PM MDT TUE JUN 6 2017
COC061-099-062045-
/O.CON.KPUB.SV.W.0078.000000T0000Z-170606T2045Z/
Prowers CO-Kiowa CO-
223 PM MDT TUE JUN 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
At 222 PM MDT, a severe thunderstorm was located near Chivington, or
21 miles north of Lamar, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chivington and Neeoshe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3834 10271 3850 10264 3846 10226 3821 10237
TIME...MOT...LOC 2022Z 307DEG 12KT 3839 10257
HAIL...1.00IN
WIND...60MPH
$$
KT096
WWUS55 KPUB 062033
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
233 PM MDT TUE JUN 6 2017
COC061-099-062042-
/O.CAN.KPUB.SV.W.0078.000000T0000Z-170606T2045Z/
Prowers CO-Kiowa CO-
233 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3834 10271 3850 10264 3846 10226 3821 10237
TIME...MOT...LOC 2032Z 288DEG 10KT 3838 10253
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:35 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 11:35 AM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1135 AM MDT Tue Jun 6 2017 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Tue Jun 6 2017 ...Better Chance of Storms Today... An upper disturbance will round the top of the ridge over Colorado today, bringing a pretty good chance of showers and storms to most areas, especially across the central/eastern mountains and plains. Still not much shear to work with, but a decent amount of CAPE and forcing. The forcing will come both from the upper disturbance and a low level surface front that will push up against the mountains. An indication of the front can be seen in experimental GOES-16 7.34um water vapor imagery, in the form of gravity waves, or ripples, propagating southward across northeastern Colorado at this time. Surface winds show the boundary already past a Greeley to Fort Morgan to Akron line, coinciding well with the gravity waves in the GOES-16 imagery. The interaction of the front and the approaching disturbance will act as a good trigger for convection when coupled with afternoon heating and decent amounts of available moisture. CAPE values should reach the 1000-1500 j/kg range per forecast model soundings. CAPES this high should lead to strong to near-severe convection. Primary risks will include hail, some of it near an inch in diameter, wind gusts near 60 mph, locally heavy rain and lightning. The lack of shear will limit the severe potential overall. The thunderstorms today will have the potential to be pretty moist. NAM12 forecast sounding data for KPUB at 7 pm this indicates heavy rain with 1.28" of water available for precipitation. This is just a model projection, but it does show the potential of the atmosphere over southern Colorado today. If a thunderstorm producing heavy rain happens to track over one of the burn scars, this could be a problem. So, once again today, burn scars will need to be monitored closely for flash flood potential with each passing storm. High res models have today's storms first firing up over the mountains around noon, reaching the I-25 corridor around 3 pm and then working east across the plains through the afternoon and evening. It looks like most activity will be winding down by midnight although the high res models do show some activity continuing past midnight. .LONG TERM...(Wednesday through Monday) Issued at 459 AM MDT Tue Jun 6 2017 Unsettled/relatively active meteorological conditions are expected to continue over many portions of the forecast district into Thursday evening with drier and warm to hot conditions(by Colorado standards) then anticipated from Friday into at least the weekend. Recent longer term computer simulations, PV analysis and forecast model soundings/forecast precipitable water values suggest that upper disturbances will combine with adequate atmospheric moisture to provide additional rounds of showers and thunderstorms to the forecast district Wednesday and Thursday. At this time, it appears that the Wednesday into Wednesday night time-frame will be the most active day of the longer term with some storms having the potential of reaching strong to severe levels in addition to producing locally heavy rainfall and flash flooding concerns with a lesser degree of storm activity anticipated Thursday. Then drier, warmer and windier conditions are expected to develop over southern Colorado from Friday into at least the weekend with maximum temperatures over eastern sections projected to reach well into the 90s each day with the century mark possibly being challenged at locations such as Lamar during the weekend. Slightly cooler and somewhat unsettled conditions are then expected to develop over primarily northern sections of the forecast district from later Monday into Monday night as a moist north to northeasterly surge moves across northern and eastern sections of the forecast district. The highest potential for stronger gradient winds during the longer term should be experienced Saturday into Sunday evening, while as touched upon earlier, warmest temperatures should be noted from Friday into the weekend with coolest readings anticipated Wednesday and then again on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1131 AM MDT Tue Jun 6 2017 Thunderstorms will develop over the mountains and spread off into the adjacent lower elevations and southeast plains through the afternoon and evening. KCOS and KPUB will have the best chance of seeing TSRA at the terminals particularly between 19z and 01z. These could produce some heavy rainfall, small hail, and MVFR cigs/vis. KALS is more likely to see erratic gusty outflow winds from nearby thunderstorms during the afternoon. Thunderstorms should diminish during the early evening as a large convective cluster takes shape across the southeast plains and moves southeastward. Another round of showers and thunderstorms will develop over the mountains Wednesday afternoon which could drift off and affect the TAF sites once again.-KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1102 AM MDT Tue Jun 6 2017 COZ058>089-093>099-071715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1102 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop over the mountains and along a stalled cold front across the far southeast plains this afternoon. These storms will form lines and clusters as they spread eastward into the plains and become more widespread during the evening. One or two storms across the southeast mountains and plains could briefly become severe this afternoon and evening, producing hail to around the size of quarters, wind gusts around 60 mph, locally heavy rainfall and lightning. Flash flooding will be of primary concern today, particularly for burn scars and areas where soils are already saturated from recent rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms, some strong to marginally severe, will also be possible on Wednesday and to a lesser degree on Thursday. The primary meteorological threats will once again be hail around the size of quarters, wind gusts around 60 mph, lightning and locally heavy rainfall capable of producing localized flash flooding, especially over recent burn scars and over locations that have had recent heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across most of southern Colorado this afternoon and evening. 31/31
In the hours before
Special weather statement, Jun 6, 1:22 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
122 PM MDT TUE JUN 6 2017
COZ081-082-061945-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
122 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER COUNTY UNTIL 145
PM MDT...
At 122 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 18 miles west of Colorado Springs, moving northeast at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Woodland Park, Green Mountain Falls and Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3882 10510 3883 10521 3890 10532 3904 10508
3894 10503
TIME...MOT...LOC 1922Z 212DEG 14KT 3890 10515
kamSpecial weather statement, Jun 6, 1:45 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 145 PM MDT TUE JUN 6 2017 COZ074-088-062015- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 145 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 215 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Stonewall, or 27 miles west of Trinidad, moving south at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 10509 3709 10511 3715 10490 3699 10480 TIME...MOT...LOC 1945Z 341DEG 8KT 3705 10498 KT
Special weather statement, Jun 6, 1:55 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 155 PM MDT TUE JUN 6 2017 COZ081-062030- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 155 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER COUNTY UNTIL 230 PM MDT... At 155 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodland Park, or 18 miles northwest of Colorado Springs, moving northeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Woodland Park and Divide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3893 10515 3903 10520 3908 10504 3895 10503 TIME...MOT...LOC 1955Z 221DEG 11KT 3902 10508 kam
Local storm report, Jun 6, 1:57 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 1 NNW WOODLAND PARK 39.01N 105.06W
06/06/2017 M1.00 INCH TELLER CO TRAINED SPOTTER
MOSTLY DIME SIZE.
&&Special weather statement, Jun 6, 1:57 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 157 PM MDT TUE JUN 6 2017 COZ096-098-062045- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 157 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 245 PM MDT... At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near Chivington, or 19 miles north of Lamar, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chivington, Queens Reservoir and Neeoshe Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3842 10268 3846 10252 3825 10227 3815 10268 TIME...MOT...LOC 1956Z 329DEG 12KT 3836 10258 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:13 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jun 5, 8:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jun 5, 9:39 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Jun 6, 1:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jun 6, 1:41 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Jun 6, 1:45 PM MDT | Special Weather Statement | PUB | Costilla | 30 min |
| Jun 6, 1:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jun 6, 1:57 PM MDT | Special Weather Statement | PUB | Kiowa | 48 min |
| Jun 6, 2:42 PM MDT | Special Weather Statement | PUB | Kiowa | 33 min |
| Jun 6, 2:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 6, 3:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jun 6, 3:17 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 3 hr |
| Jun 6, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 6, 3:26 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 6, 3:34 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jun 6, 3:35 PM MDT | Areal Flood Advisory | PUB | Bent, Kiowa, Prowers | 3 hr |
| Jun 6, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 52 min |
| Jun 6, 3:55 PM MDT | Special Weather Statement | PUB | Huerfano | 50 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 47 min |
| Jun 6, 4:21 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jun 6, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 23 min |
| Jun 6, 4:36 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 6, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 6, 4:48 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jun 6, 5:08 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
| Jun 6, 5:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jun 6, 5:26 PM MDT | Special Weather Statement | PUB | Crowley | 49 min |
| Jun 6, 5:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
| Jun 6, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.